Alert archive / Louisiana / Wind Advisories in 2019

Wind Advisory 2, NWS New Orleans, LA

March 13, 201913 parishes in Louisiana; 5 counties in Mississippi

NWS New Orleans, LA issued this wind advisory at Mar 13, 2019, 10:26 AM CDT for 13 parishes in Louisiana; 5 counties in Mississippi. It took effect at Mar 13, 2019, 12:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2019, 10:26 AM CDT (15:26 UTC)
In effect from
Mar 13, 2019, 12:00 PM CDT
Expired
Mar 13, 2019, 10:00 PM CDT
In force
10 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

917 
WWUS74 KLIX 131526
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
1026 AM CDT Wed Mar 13 2019

...Windy Conditions Expected Across the Region Today and 
Tonight...

.A very deep surface low has been taking shape along the Front 
Range in Colorado overnight and as it moves into Kansas will
continue to deepen. This will lead to strong winds developing
across the region today. Winds just above the surface will
approach 30 to 40 mph and once the low clouds begin to dissipate
these winds will be brought down to the ground as gusts at times.
Winds should begin to subside as the sun sets tonight. 

LAZ034>037-047-048-071-MSZ068>071-132330-
/O.NEW.KLIX.WI.Y.0002.190313T1700Z-190314T0200Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-
West Baton Rouge-East Baton Rouge-Northern Tangipahoa-Wilkinson-
Amite-Pike-Walthall-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Port Allen, Addis, Brusly, 
Baton Rouge, Amite, Kentwood, Roseland, Wilmer, Centreville, 
Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, 
Liberty, McComb, Dexter, Salem, and Tylertown
1026 AM CDT Wed Mar 13 2019

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

The National Weather Service in New Orleans has issued a Wind
Advisory, which is in effect until 9 PM CDT this evening. 

* TIMING...midday through early this evening.

* WINDS...15 to 25 mph with gusts around 35 mph.

* DURATION...6 to 8 hours.

* IMPACTS...Strong southerly winds will make driving difficult for
  high profile vehicles along open east-west highways. Small lawn
  furniture and garbage cans will be tossed around as well. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
2 follow-up statements
968 
WWUS74 KLIX 131804
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
104 PM CDT Wed Mar 13 2019

...Windy Conditions Expected Across the Region Today and
Tonight...

.A very deep surface low has been taking shape along the Front
Range in Colorado overnight and as it moves into Kansas will
continue to deepen. This will lead to strong winds developing
across the region today. Winds just above the surface will
approach 30 to 40 mph and once the low clouds begin to dissipate
these winds will be brought down to the ground as gusts at times.
Winds should begin to subside as the sun sets tonight.

LAZ039-040-046-049-050-056>070-072-MSZ077-080>082-140215-
/O.EXB.KLIX.WI.Y.0002.000000T0000Z-190314T0300Z/
Washington-St. Tammany-Iberville-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Southern Tangipahoa-
Pearl River-Hancock-Harrison-Jackson-
Including the cities of Bogalusa, Enon, Franklinton, Slidell, 
Mandeville, Covington, Lacombe, Bayou Sorrel, Plaquemine, 
White Castle, Gonzales, Donaldsonville, Prairieville, 
Denham Springs, Watson, Walker, Pierre Part, Labadieville, 
Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, 
Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, 
East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, 
Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, 
Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, 
Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, 
Yscloskey, Hammond, Robert, Ponchatoula, Crossroads, McNeil, 
Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, 
Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, 
and St. Martin
104 PM CDT Wed Mar 13 2019

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

The National Weather Service in New Orleans has issued a Wind
Advisory, which is in effect until 10 PM CDT this evening. 

* TIMING...midday through early this evening.

* WINDS...15 to 25 mph with gusts around 35 mph.

* DURATION...6 to 8 hours.

* IMPACTS...Strong southerly winds will make driving difficult 
  for high profile vehicles along open east-west highways. Small 
  lawn furniture and garbage cans will be tossed around as well. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

LAZ034>037-047-048-071-MSZ068>071-140215-
/O.EXT.KLIX.WI.Y.0002.000000T0000Z-190314T0300Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-
West Baton Rouge-East Baton Rouge-Northern Tangipahoa-Wilkinson-
Amite-Pike-Walthall-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Port Allen, Addis, Brusly, 
Baton Rouge, Amite, Kentwood, Roseland, Wilmer, Centreville, 
Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, 
Liberty, McComb, Dexter, Salem, and Tylertown
104 PM CDT Wed Mar 13 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...midday through early this evening.

* WINDS...15 to 25 mph with gusts up to 40 mph.

* DURATION...6 to 8 hours.

* IMPACTS...Strong southerly winds will make driving difficult 
  for high profile vehicles along open east-west highways. Small 
  lawn furniture and garbage cans will be tossed around as well. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
079 
WWUS74 KLIX 140208
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
908 PM CDT Wed Mar 13 2019

...Windy Conditions Expected Across the Region this Evening...

.A strong storm system moving into the Central Plains will
continue to result in windy conditions across the area this 
evening.

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-140315-
/O.CON.KLIX.WI.Y.0002.000000T0000Z-190314T0300Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-St. Charles-Upper Jefferson-Orleans-
Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-
Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Pierre Part, Labadieville, Paincourtville, Convent, 
Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose,
Destrehan, Norco, Metairie, Kenner, East New Orleans, 
New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, 
Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, 
Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, 
Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads,
McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, 
Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, 
Gautier, and St. Martin
908 PM CDT Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...Through mid evening.

* WINDS...15 to 25 mph with gusts around 35 mph.

* IMPACTS...Strong southerly winds will make driving difficult 
  for high profile vehicles along open east-west highways. Small 
  lawn furniture and garbage cans will be tossed around as well. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 4:46 AM CDT, 5 hours 40 minutes earlier.

Area forecast discussion, Mar 13, 4:46 AM CDT, 5 hours 40 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
446 AM CDT Wed Mar 13 2019

.SHORT TERM...
Breezy warm spring conditions will develop today ahead of the next
cold front. Winds will be gusty but should not be sustained above
25mph although gusts could be that high from time to time.

A squall line should approach the northwest portion of the
area tonight. Strongest forcing should be found north of the
area, but there will be favorable shear profiles and instability
to support some strong to possibly severe thunderstorms. Most of
the threat should remain north and west of our area through
tonight. Time frame for best chance of a few stronger to
marginally severe thunderstorms will be during the early part of
the day.

Overrunning will take hold behind the cold front Friday while a
strong subtrop jet and minor disturbances in the flow aloft will
help keep elevated showers falling in cool air Friday and Friday
night.

.LONG TERM...

A broad mid/upper trough axis is expected to move across
central/eastern Canada and the Great Lakes/northeast U.S. over the
weekend. This will bring deeper layer dry and cooler air to the
central Gulf coast region, although we may not get rid of the
cloud cover, especially on Saturday. The early part of next week
looks like it should remain dry locally with an active storm
track directed to our south over the Gulf of Mexico.

&&

.AVIATION... Mostly VFR conditions will prevail for all terminals
through 12z Thursday. Visibilities and ceilings are expected to be
lower through the morning hours, with increased ceilings throughout
the day.  Fog is not expected to impact the airports through 12Z
Thursday with increasing winds throughout today.

&&

MARINE...

Southeasterly winds will continue to strengthen throughout the
day today in response to a tightening pressure gradient across the
area. Exercise Caution headlines have been extended until 12Z
Thursday for the open waters and Chandeleur/Breton Sound.
Conditions will briefly improve Thursday night as the front itself
approaches, but strong cold air advection behind the front will
result in another round of strong winds and rough seas with small
craft advisories likely necessary Friday and Saturday.

&&

DSS code: Blue
Deployed: None
Activation: None
Activities: River Flood Warnings

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support for Slight risk severe or
         excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
         HazMat or other large episodes.
Red    = Full engagement for Moderate to high risk of severe and/or
         excessive rain; direct tropical threats; Events of National
         Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  76  69  78  51 /  20  40  70  70
BTR  79  69  80  53 /  20  40  60  60
ASD  76  70  79  57 /  20  40  50  70
MSY  78  71  80  57 /  20  30  50  80
GPT  70  68  74  58 /  20  40  50  70
PQL  72  69  76  60 /  20  40  50  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Mar 13, 4:26 AM CDT, 6 hours before
Hazardous Weather Outlook
National Weather Service New Orleans LA
426 AM CDT Wed Mar 13 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-132130-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
426 AM CDT Wed Mar 13 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

Showers and thunderstorms will begin to spread across the area
tonight. A few storms could become strong to severe, mainly
across southwest Mississippi and the adjacent parishes in
southeast Louisiana.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Showers and thunderstorms will spread across the area through the
day Thursday. A few storms could become strong to severe.

A strong cold front will pass through the waters Thursday night
and strong offshore flow will develop in the wake of the front
Friday. These strong winds are expected to last through the
weekend, and a small craft advisory may be necessary.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 10:33 AM CDTSmall Craft AdvisoryLIX17 hr

Nearby

Wind Advisories in Louisiana, 2019Wind Advisories in Mississippi, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.